Vol. 12, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 8, 1765–1981
Issue 7, 1509–1763
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Closures in varieties of representations and irreducible components

Kenneth R. Goodearl and Birge Huisgen-Zimmermann

Vol. 12 (2018), No. 2, 379–410
Abstract

For any truncated path algebra Λ of a quiver, we classify, by way of representation-theoretic invariants, the irreducible components of the parametrizing varieties Repd(Λ) of the Λ-modules with fixed dimension vector d. In this situation, the components of Repd(Λ) are always among the closures RepS¯, where S traces the semisimple sequences with dimension vector d, and hence the key to the classification problem lies in a characterization of these closures.

Our first result concerning closures actually addresses arbitrary basic finite-dimensional algebras over an algebraically closed field. In the general case, it corners the closures RepS¯ by means of module filtrations “governed by S”; when Λ is truncated, it pins down the RepS¯ completely.

The analysis of the varieties RepS¯ leads to a novel upper semicontinuous module invariant which provides an effective tool towards the detection of components of Repd(Λ) in general. It detects all components when Λ is truncated.

Keywords
varieties of representations, irreducible components, generic properties of representations
Mathematical Subject Classification 2010
Primary: 16G10
Secondary: 14M15, 14M99, 16G20
Milestones
Received: 25 February 2017
Revised: 24 September 2017
Accepted: 18 December 2017
Published: 13 May 2018
Authors
Kenneth R. Goodearl
Department of Mathematics
University of California Santa Barbara
Santa Barbara, CA
United States
Birge Huisgen-Zimmermann
Department of Mathematics
University of California Santa Barbara
Santa Barbara, CA
United States